Social Anxiety Support Forum banner

1 - 5 of 5 Posts

·
Registered
Joined
·
26 Posts
Discussion Starter #1
I was just given Lexapro from a psychiatrist that I just started seeing. I am taking it just for anixety (social anxiety and GAD), I'm not depressed at all and when I do cry I know what I am crying about (I don't cry much at all anyways). I took it for the first time at 8pm and already at 10pm I notice that I felt weird... kinda spacy/sensitive to noises/I can hear things way better for some odd reason. Then for no reason at all I was crying very hysterically for over an hour! No reason at all for this! I couldn't stop and have no idea why... I cried like a little kid and I would never cry like this!..Also, I had more of a 'fear' reaction to things on TV that weren't even scary, idk weird stuff...this is very weird... Does this happen to some people?

SSRIs seem like strong, harmful medications condidering they change your vitals, can cause stomach bleeding etc... I heard how people's hair sometimes fell out etc. When you stop them I read you could have 'electrical surges' throughout your body! I would be less afraid of it if it was used on an 'as needed' basis, but daily, that means it effects your body more overall! I really don't trust it. Especially since I can't even take Aleve or Asprin with this medication!!! If I'm sick or have a bad headache I'll have nothing to take for it! Plus, I don't think I can drink with this and that suxs!!! Alcohol is the only thing that gets me to actually show up at social events... I am very skeptical... Alcohol seems to be the only thing that works for me... Ug. I should have known the psychiatrist would give me an SSRI, I have always refused them, but I'm desprate and trying it... I'm freaking out about it tho....:eek: Just wish there was something that would work naturally... I tried natural herbs from the health food stores etc, but they didn't help enough....
 

·
Registered
Joined
·
544 Posts
I've recently had experience of stomach problems, only after using anti-depressants for 5-6 years, however I am led to believe more than anything my stomach issues was contributed by Effexor alone. Anyway my point is, there is a risk of GI tract bleeding on anti-depressants but the risk is very small, even if you are not taking NSAIDs like me. I guess I am one of the small percentage that got affected.

See my thread for further details:

http://www.socialanxietysupport.com/forum/f30/ssri-snris-linked-to-gi-track-bleeding-70865/
 

·
Registered
Joined
·
26 Posts
Discussion Starter #4
Ug, Lexapro made me more and more depressed. I didn't have a problem with depression, just anxiety. It took away the anxiety and replaced it with dread and depression. I felt like I didn't want to eat, I cried various times today, and I just felt awful. Now that the med is wearing off (its been 24 hours) I don't feel depressed anymore... I think this is a very odd reaction since this was just my first dose... I'm waiting for the answering service to call back to ask if I should try another dose or not... I really didn't like how I felt earlier... I'd take extreme anxiety over what I felt anyday :no
 

·
Registered
Joined
·
5,337 Posts
I've recently had experience of stomach problems, only after using anti-depressants for 5-6 years, however I am led to believe more than anything my stomach issues was contributed by Effexor alone. Anyway my point is, there is a risk of GI tract bleeding on anti-depressants but the risk is very small, even if you are not taking NSAIDs like me. I guess I am one of the small percentage that got affected.

See my thread for further details:

http://www.socialanxietysupport.com/forum/f30/ssri-snris-linked-to-gi-track-bleeding-70865/
Yes there is a small risk of GI bleeding with all SSRI/SNRI's, albiet smaller than that associated with NSAIDS. Effexor appears to be the most commonly associated with nausea, so it wouldnt suprise me if effexor gave you some stomach trouble.

"An approximation of the risk to benefit ratio of NSAIDs compared with MAOIs will place things in perspective. This is especially topical and pertinent in view of the recently recognised association between SSRIs and GI bleeding."

http://www.psychotropical.com/maois_full.shtml
 
1 - 5 of 5 Posts
Top